Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 300, NWS Raleigh, NC

August 2, 2012Cumberland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 2, 2012, 2:12 PM EDT for Cumberland County, North Carolina. It was in force for 48 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2012, 2:12 PM EDT (18:12 UTC)
Expired
Aug 2, 2012, 3:00 PM EDT
In force
48 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Cumberland County, NC

The radar

The Raleigh/Durham radar (KRAX), 72 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 2:15 PM EDTHAIL 13 Ssw Bonnie Doone, NCQUARTER SIZE HAIL FALLING ON SKIBO RD IN FAYETTEVILLE.
Aug 2, 2:43 PM EDTTSTM WND DMG1 E Fort Bragg, NCCUMBERLAND CO 911 RECEIVED REPORT OF POWER LINES DOWN AT LORRAINE ST AND BRAGG BLVD
Aug 2, 2:50 PM EDTTSTM WND DMGSpring Lake, NCCUMBERLAND CO 911 RECEIVED REPORT OF POWER LINES DOWN AT MCKENZIE RD AND BRAGG BLVD
Aug 2, 2:52 PM EDTTSTM WND DMG3 E Fayetteville, NCCUMBERLAND CO 911 RECEIVED REPORT OF TREE DOWN ON RIVER RD
Aug 2, 3:00 PM EDTTSTM WND DMG6 W Wade, NCCUMBERLAND CO 911 RECEIVED REPORT OF TREE DOWN ON SLOCOMB RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
478 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

198 
WUUS52 KRAH 021812
SVRRAH
NCC051-021900-
/O.NEW.KRAH.SV.W.0300.120802T1812Z-120802T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
212 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 300 PM EDT

* AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER HOPE MILLS...OR 6 MILES SOUTHWEST OF
  FAYETTEVILLE...MOVING NORTHEAST AT 5 MPH. QUARTER SIZED HAIL AND
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  FAYETTEVILLE...BONNIE DOONE...

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3488 7893 3495 7903 3505 7909 3513 7912
      3518 7910 3520 7905 3523 7889 3527 7879
      3525 7862 3520 7863 3520 7865 3517 7863
      3512 7864 3509 7867 3499 7864 3486 7884
      3485 7892
TIME...MOT...LOC 1812Z 230DEG 4KT 3503 7899

$$

MWS
2 follow-up statements
349 
WWUS52 KRAH 021828
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
228 PM EDT THU AUG 2 2012

NCC051-021900-
/O.CON.KRAH.SV.W.0300.000000T0000Z-120802T1900Z/
CUMBERLAND NC-
228 PM EDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR CUMBERLAND COUNTY...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE...AND A SKYWARN STORM SPOTTER CONFIRMED...A SEVERE 
THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BONNIE DOONE...OR NEAR 
FAYETTEVILLE...MOVING NORTHEAST AT 5 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... FAYETTEVILLE...SPRING 
LAKE...POPE AFB...AND FORT BRAGG.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 65.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3488 7893 3495 7903 3505 7909 3513 7912
      3518 7910 3520 7905 3523 7889 3527 7879
      3525 7862 3520 7863 3520 7865 3517 7863
      3512 7864 3509 7867 3499 7864 3486 7884
      3485 7892
TIME...MOT...LOC 1825Z 230DEG 4KT 3504 7898

$$

MWS
584 
WWUS52 KRAH 021842
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
242 PM EDT THU AUG 2 2012

NCC051-021900-
/O.CON.KRAH.SV.W.0300.000000T0000Z-120802T1900Z/
CUMBERLAND NC-
242 PM EDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR CUMBERLAND COUNTY...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BONNIE
DOONE...OR NEAR FAYETTEVILLE...MOVING NORTHEAST AT 5 MPH.

HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZED HAIL.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WADE...VANDER...
STEDMAN...SPRING LAKE...POPE AFB...LINDEN...GODWIN...FORT BRAGG...
FALCON...EASTOVER AND CEDAR CREEK.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 65.

THIS STORM IS PRODUCING QUARTER TO GOLF BALL SIZED HAIL CAPABLE OF 
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS 
UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3488 7893 3495 7903 3505 7909 3513 7912
      3518 7910 3520 7905 3523 7889 3527 7879
      3525 7862 3520 7863 3520 7865 3517 7863
      3512 7864 3509 7867 3499 7864 3486 7884
      3485 7892
TIME...MOT...LOC 1841Z 230DEG 4KT 3505 7896

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 9:51 AM EDT, 4 hours 21 minutes earlier.

Area forecast discussion, Aug 2, 9:51 AM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
951 AM EDT THU AUG 2 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST ACROSS THE STATE
THIS MORNING. WEAK HIGH PRESSURE ALOFT WILL THEN BUILD OVER THE
REGION THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 950 AM...

STRONG VORTICITY CENTER ALOFT WITH WEAK SURFACE CONVERGENCE
SOUTHWEST OF RALEIGH IS ALL THAT IS NEEDED THIS MORNING FOR
THUNDERSTORMS WITH SMALL HAIL... MOVING EAST SOUTHEAST 15 TO 20
MPH. THESE STORMS SHOULD PERSIST UNTIL THEY EXIT CENTRAL NORTH
CAROLINA TO THE EAST AS NOON APPROACHES.

WITH UPPER FORCING TO THE EAST THIS AFTERNOON... CURRENT THINKING
ACCEPTED. RAIN CHANCES ABOVE ISOLATED CONFINED TO NEAR AND EAST OF
HIGHWAY ONE. CAPE IN EXCESS OF 3000 JOULES IN THIS AREA BUT WINDS
QUITE LIGHT. PULSE STORMS WITH A MINIMAL THREAT FOR DAMAGING
WINDS. IN SPITE OF CURRENT SMALL HAIL... STORMS UNLIKELY TO
ORGANIZE TO PRODUCE MUCH MORE THAN HALF INCH HAIL.

HAVE RAISED HIGH TEMPERATURES A COUPLE OF DEGREES BASED ON
FORECAST LOW LEVEL THICKNESSES AND GRADIENTS. RELATIVELY UNIFORM
TEMPERATURES OUTSIDE AFTERNOON CONVECTION... NEAR 93 DEGREES.

CONVECTION SHOULD WANE THIS EVENING WITH MOST OF THE NIGHT DRY.
SOME FOG IN RURAL FOG PRONE LOCATIONS TONIGHT. LOW TEMPERATURE 71
TO 75.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
AS OF 258 AM THURSDAY...

A TYPICAL SUMMERTIME SET UP FOR THE SOUTHEAST UNITED STATES... WITH
SUBTROPICAL HIGH OVER THE WESTERN ATLANTIC KEEPING A WARM AND
HUMID SOUTHERLY FLOW OVER THE REGION. 1000 TO 850 MILLIBAR
THICKNESSES IN LINE WITH CLIMATOLOGY AND TEMPERATURES WILL FOLLOW
SUIT.

AS FAR AS RAIN CHANCES....UPPER LEVEL RIDGE OVER TEXAS REALLY
GETS TRAMPLED DOWN OVER THE NEXT 24 TO 36 HOURS...WHICH COULD SET
THE STAGE FOR SOME VORTICITY DISTURBANCES OR MCS ACTIVITY TO
PROGRESS EASTWARD AND MAKE A RUN FOR THE AREA FRIDAY AFTERNOON AND
NIGHT. CONFIDENCE IS AWFULLY LOW WITH THE DEPICTION AND TIMING OF
ANY SUCH FEATURE AT THIS TIME. OTHERWISE...DIFFERENTIAL HEATING IN
THE HIGHER TERRAIN COMBINED WITH A WEAK UPSLOPE COMPONENT WILL
FAVOR BEST CHANCE POPS IN THE NORTH CAROLINA MOUNTAINS...
FOOTHILLS... AND QUITE POSSIBLY THE FAR WESTERN PIEDMONT WITH ONLY
ISOLATED TO SLIGHT CHANCES ELSEWHERE.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 300 AM THURSDAY...

CENTRAL NORTH CAROLINA WILL REMAIN ON THE WESTERN PERIPHERY OF A WESTERN
ATLANTIC RIDGE ALOFT IN A REGION OF WEAKNESS AND LOWER HEIGHTS EAST
OF AN AMPLIFYING ROCKY MOUNTAIN RIDGE THROUGH THE EXTENDED RANGE. AN
IMPRESSIVE WAVE IN THE UPPER FLOW ASSOCIATED WITH A 90 PLUS KNOT JET
NEAR BRITISH COLUMBIA THIS MORNING WILL REACH THE UPPER MIDWEST AT
THE BEGINNING OF THE EXTENDED RANGE AND THEN NEW ENGLAND BY
TUESDAY. THIS WAVE WILL WEAKEN DURING THE PERIOD BUT WILL WORK TO
CREATE SOME LOW AMPLITUDE TROUGHING OVER THE OHIO VALLEY AND THE
MID ATLANTIC DURING THE FIRST HALF OF THE WORK WEEK. AT THE
SURFACE A BERMUDA HIGH PRESSURE SYSTEM WILL REMAIN CENTERED
OFFSHORE DURING THE EXTENDED RANGE. A COLD FRONT DROPS ACROSS THE
OHIO VALLEY ON SUNDAY AND THEN STALLS OR SLOWLY DRIFTS EAST AS IT
STRETCHES FROM NORTHEAST TO SOUTHWEST ACROSS VIRGINA AND NORTH
CAROLINA ON MONDAY THROUGH WEDNESDAY.

WITH A GENERAL SOUTH TO SOUTHEASTERLY LOW LEVEL FLOW ACROSS THE
CAROLINAS DURING THE PERIOD...THE AIR MASS WILL REMAIN RATHER
MOIST WITH PW VALUES ABOVE NORMAL. THIS WILL PROMOTE A FAIR AMOUNT
OF CLOUD COVER INCLUDING PERIODS OF MORNING STRATUS AND FOG.
PRECIPITATION CHANCES SHOULD BE SOMEWHAT LIMITED ON SATURDAY IN A
NARROW CORRIDOR OF SHORT WAVE RIDGING. THE THREAT OF MAINLY
AFTERNOON AND EVENING CONVECTION INCREASES ON SUNDAY AS A
DISTURBANCE AHEAD OF THE PRIMARY SHORTWAVE IN THE NORTHERN STREAM
AND A SHALLOW WESTWARD PROPAGATING DISTURBANCE ROTATES AROUND THE
BERMUDA RIDGE AND MOVES ONSHORE ACROSS THE GEORGIA/SOUTH CAROLINA/
NORTH CAROLINA COAST. THE GREATEST CHANCE OF CONVECTION ARRIVES
ON MONDAY AND TUESDAY AS THE NORTHERN STREAM WAVE AND THE
ASSOCIATED COLD FRONT DRIFT SOUTHEAST ACROSS CENTRAL NORTH
CAROLINA ALONG WITH PW VALUES ABOVE 2 INCHES. THE MAIN TROUGH AXIS
IS THEN PROGGED TO SHIFT TO NEAR THE COAST ON WEDNESDAY WHICH
SHOULD FOCUS THE GREATEST PRECIPITATION CHANCES IN THE EAST.

MAXIMUM AND MINIMUM TEMPERATURES SHOULD RANGE CLOSE TO NORMAL WITH
LOWS IN THE UPPER 60S TO LOWER 70S... AND HIGHS IN THE UPPER 80S
TO LOWER 90S EACH DAY. -BLAES

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
AS OF 740 AM THURSDAY...

24 HOUR TAF PERIOD:

AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST THROUGH THE AREA THIS
MORNING...AND WILL SUPPORT ISOLATED SHOWERS AND THUNDER FROM KRDU
EASTWARD THROUGH 15Z THIS MORNING. ANY MVFR FOG WILL QUICKLY
LIFT AND DISPERSE.

STRONG DAYTIME HEATING WILL SUPPORT AN ISOLATED TO SLIGHT CHANCE
AFTERNOON AND EVENING SHOWERS AND STORMS...MAINLY ACROSS EASTERN
EASTERN/SOUTHEASTERN HALF OF CENTRAL NORTH CAROLINA ON
THURSDAY... IN THE VICINITY OF KFAY AND KRWI. DUE TO THE EXPECTED
ISOLATED COVERAGE...WILL NOT INCLUDE ANY MENTION OF
THUNDERSTORMS OR SHOWERS IN TAFS. BASED ON PERSISTENCE...
PREDOMINATELY MVFR VISIBILITY RESTRICTIONS IN FOG WILL BE POSSIBLE
AGAIN TONIGHT...WITH POSSIBLY IFR RESTRICTIONS AT KRWI.

OUTLOOK:
AFTERNOON STORMS AND EARLY MORNING STRATUS AND/OR FOG WILL BE
POSSIBLE EACH DAY THROUGH THE WEEKEND...WITH A BETTER CHANCE OF
STORMS ON MONDAY AS A COLD FRONT APPROACHES FROM THE WEST.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
SHORT TERM...CBL
LONG TERM...BLAES
AVIATION...CBL
Hazardous weather outlook, Aug 2, 4:42 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
442 AM EDT THU AUG 2 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-030845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
442 AM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 8:59 AM EDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
859 AM EDT THU AUG 2 2012

NCZ075>077-086-088-021400-
CUMBERLAND-HARNETT-HOKE-LEE-MOORE-
859 AM EDT THU AUG 2 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HARNETT...MOORE...
LEE...CUMBERLAND AND HOKE COUNTIES THROUGH 1000 AM EDT...

AT 857 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH SMALL HAIL FROM CARTHAGE TO PINEVIEW...MOVING EAST AT 15
MPH.

SOME LOCATIONS IMPACTED
INCLUDE...OLIVIA...PINEVIEW...TIMBERLAKE...ANDERSON CREEK...FORT
BRAGG

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3495 7903 3493 7906 3499 7926 3512 7952
      3551 7955 3552 7936 3555 7930 3553 7928
      3557 7924 3556 7920 3563 7912 3553 7897
      3558 7892 3551 7868 3534 7853 3520 7865
      3503 7866 3490 7870 3488 7893
TIME...MOT...LOC 1257Z 279DEG 15KT 3533 7922

MWS
Special weather statement, Aug 2, 12:17 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1217 PM EDT THU AUG 2 2012

NCZ043-078-089-021715-
SAMPSON-WAYNE-WILSON-
1217 PM EDT THU AUG 2 2012

...SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...WAYNE
AND WILSON COUNTIES THROUGH 115 PM EDT...

AT 1216 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
CLINTON TO GOLDSBORO TO STANTONSBURG...DRIFTING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLINTON.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3492 7856 3510 7849 3532 7817 3575 7774
      3574 7772 3567 7766 3557 7782 3542 7782
      3537 7780 3534 7782 3518 7783 3515 7789
      3519 7801 3518 7816 3485 7816 3484 7849
TIME...MOT...LOC 1616Z 281DEG 7KT 3503 7840

MWS
Special weather statement, Aug 2, 12:33 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1233 PM EDT THU AUG 2 2012

NCZ075-084>086-021730-
HOKE-MOORE-RICHMOND-SCOTLAND-
1233 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND...RICHMOND...MOORE
AND HOKE COUNTIES THROUGH 130 PM EDT...

AT 1233 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PINEBLUFF...OR ABOUT 9 MILES SOUTHWEST OF SOUTHERN PINES...MOVING
EAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PINEBLUFF...
ABERDEEN...ASHLEY HEIGHTS.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3519 7952 3524 7922 3509 7919 3497 7922
      3497 7959 3515 7961
TIME...MOT...LOC 1633Z 265DEG 8KT 3507 7949

MWS
Local storm report, Aug 2, 1:00 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
100 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     HAIL             2 SSW PINEBLUFF         35.08N  79.49W
08/02/2012  E1.25 INCH       MOORE              NC   PUBLIC

            QUARTER TO HALF DOLLAR SIZE HAIL. STARTING TO
            ACCUMULATE ON THE GROUND.

&&

EVENT NUMBER RAH1200808

KC
Local storm report, Aug 2, 2:12 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
212 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     HAIL             1 SE KENLY              35.59N  78.12W
08/02/2012  E1.75 INCH       JOHNSTON           NC   PUBLIC

            HAIL UP TO THE SIZE OF GOLF BALLS FELL FOR AT LEAST 15
            MIN. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER RAH1200809

KC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:40 PM EDTSpecial Weather StatementRAHGranville65 min
Aug 1, 10:44 PM EDTSpecial Weather StatementRAHGranville, Person61 min
Aug 2, 2:46 AM EDTSpecial Weather StatementRAHForsyth59 min
Aug 2, 3:36 AM EDTSpecial Weather StatementRAHRandolph54 min
Aug 2, 4:32 AM EDTSpecial Weather StatementRAHRandolph58 min
Aug 2, 4:51 AM EDTSpecial Weather StatementRAHWake54 min
Aug 2, 8:59 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore61 min
Aug 2, 12:17 PM EDTSpecial Weather StatementRAHSampson, Wayne58 min
Aug 2, 12:33 PM EDTSpecial Weather StatementRAHHoke57 min
Aug 2, 12:36 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Richmond, Scotland28 min
Aug 2, 1:34 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson56 min
Aug 2, 2:08 PM EDTAreal Flood AdvisoryRAHJohnston, Nash, Wayne, Wilson112 min
Aug 2, 2:17 PM EDTSevere Thunderstorm WarningRAHNash58 min
Aug 2, 2:19 PM EDTSpecial Weather StatementRAHHalifax56 min
Aug 2, 2:42 PM EDTAreal Flood AdvisoryRAHCumberland108 min
Aug 2, 2:46 PM EDTSpecial Weather StatementRAHJohnston44 min
Aug 2, 3:12 PM EDTFlash Flood WarningRAHCumberland2 hr
Aug 2, 3:19 PM EDTSpecial Weather StatementRAHCumberland56 min
Aug 2, 3:21 PM EDTSevere Thunderstorm WarningRAHFranklin22 min
Aug 2, 3:30 PM EDTSevere Thunderstorm WarningRAHCumberland45 min
Aug 2, 3:32 PM EDTSpecial Weather StatementRAHHalifax43 min
Aug 2, 4:01 PM EDTSpecial Weather StatementRAHMoore59 min
Aug 2, 4:20 PM EDTSevere Thunderstorm WarningRAHMoore40 min
Aug 2, 4:24 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Richmond, Scotland51 min
Aug 2, 4:26 PM EDTSpecial Weather StatementRAHChatham64 min
Aug 2, 4:50 PM EDTAreal Flood AdvisoryRAHMoore68 min
Aug 2, 5:01 PM EDTAreal Flood AdvisoryRAHRichmond, Scotland88 min
Aug 2, 5:17 PM EDTSpecial Weather StatementRAHLee58 min
Aug 2, 5:21 PM EDTFlash Flood WarningRAHRichmond67 min
Aug 2, 5:33 PM EDTSevere Thunderstorm WarningRAHSampson40 min
Aug 2, 5:49 PM EDTSpecial Weather StatementRAHScotland56 min
Aug 2, 5:59 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland46 min
Aug 2, 6:56 PM EDTSpecial Weather StatementRAHAnson64 min
Aug 2, 7:15 PM EDTAreal Flood AdvisoryRAHAnson3 hr
Aug 2, 7:59 PM EDTSpecial Weather StatementRAHAnson61 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.